I am taking Warfarin because I have a-fib, a-flutter, They are going to do a ablation on the 18th I have developed a cold and want to take some Echinacea but cant find if it will interfere with the coumadin/Warfarin.
Thanks for your Reply!
Most important, consult with your doctor(s) first and foremost. If your doctor(s) can not be reached at this time, your local pharmacist may/can be helpful.
i General info-only from the Cleveland Clinic
b Precautions when taking warfarin
Medications and dietary supplements
Many medications and dietary supplements can affect the way warfarin works.
Herbal products, natural remedies, or nutritional supplements.
Products containing vitamin K.
Herbal teas and supplements
Do not start consuming the following herbal teas and supplements because they may affect the INR, causing it to be too high or too low.
Best of luck with your upcoming ablation procedure, and down the road of life.
WebMD community member (8/99)
i Additional info
b Be well-informed
Website contains more than 650 pages of information on warfarin (generic Coumadin), including its history, reasons for use, safety, dangers, frequently asked questions and interactions.
b Drug Interaction Checker
[Read the Disclaimer>
Prescription and over-the-counter (OTC) drugs may/can interact with other drugs, foods, beverages and dietary supplements.
"Be a questioning patient. Talk to your doctor and ask questions. Studies show that patients who ask the most questions, and are most assertive, get the best results. Be vigilant and speak up!"
- Charles Inlander, People's Medical Society
It's your future......be there. :-)
b WebMD/WebMD message boards does not provide medical advice.
b WebMD does not endorse any product, service, or treatment.
Thanks for your Reply!
The medical data does not strongly support the use of echinacea for the common cold (N Engl J Med. 2005 Jul 28;353(4):341-8.) It may interfere with warfarin - I would generally not recommend its use.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.